MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31520
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
During the procedure the doctor noticed the 19g needle was rather stiff (didn`t move easily in and out of the sheet).While puncturing (2nd pass) something snapped and on the eus screen the noticed the needle seemed to have broken.They removed the needle and exchanged it for a 3-22.They finished the procedure without any problems.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Device evaluation: (b)(4) unit of lot: c1339544 of echo-19 was returned opened in its original packaging.It should be noted that this file is related to another complaint file.For details of the other investigation please refer to (b)(4).Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 20 nov 2019.The returned device lab findings and observations can be referred through the files.A kink proximal to the sheath extender was noted.This kink was difficult to see but could be felt during the lab evaluation.The sheath was observed to be broken below the sheath extender no needle break was observed.The distal needle tip was also observed to be damaged/deformed.A second pr was requested to be opened in relation to the deformed distal needle tip.This pr is (b)(4).Document review including ifu review: prior to distribution, all echo-19 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for echo-19 of lot number: c1622370 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1622370.The notes section of the instructions for use, ifu0101-1 which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use (ifu0101-1).Root cause review: a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to excessive force which can be applied when trying to get the needle out of the scope during advancement.This could potentially have led to the needle kinking and sheath damage below the sheath extender.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
During the procedure the doctor noticed the 19g needle was rather stiff (didn`t move easily in and out of the sheet).While puncturing (2nd pass) something snapped and on the eus screen the noticed the needle seemed to have broken.They removed the needle and exchanged it for a 3-22.They finished the procedure without any problems.Fda mdr reporting required: reference d00055139 (dfmea0010), rev:017, section 13.1.3 "needle cannula kinks proximally (below the sheath extender)".Overall risk category i (high risk).No adverse effects to the patient was reported as occurring.A high risk rating indicates potential for injury to occur if the event was to recur.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9322055
Report Number3001845648-2019-00594
Device Sequence Number2588892
Product Code FCG
UDI-Device Identifier00827002315204
UDI-Public(01)00827002315204(17)200324(10)C1339544
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2020
Device Model NumberG31520
Device Catalogue NumberECHO-19
Device Lot NumberC1339544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/03/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer10/18/2019
10/18/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/12/2019
01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1